(AU) Flu vaccination ban goes national after fever, convulsions in children

More than 60 children around the state may have had adverse reactions to the vaccine, including fevers, vomiting and febrile convulsions - a type of fit brought on by a high fever. One child remains in a critical condition in hospital after being given the vaccine. Dr Weeramanthri said he had few details on the child's condition but they were "seriously ill".

He said a national process set by the Therapeutic Goods Administration had been observed in responding to the reactions. Under the process the best clinical information was collected from as many doctors as possible and an assessment made on the "totality of that". "We take all reports very seriously and we believe we've acted in a very timely fashion," Dr Weeramanthri said. "We've been monitoring the situation, we've been talking to clinicians and we've acted as soon as we can." He said that since this year's vaccine program started a month ago, 23 children under the age of 10 had presented to Princess Margaret Hospital with convulsions related to vaccinations they had received less than 12 hours before.
READ MORE: http://www.watoday.com.au/wa-news/flu-vaccination-ban-goes-national-afte...